News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Breakthrough bleeding, no period, possible cyst?


 chubbymalone - Sun Oct 25, 2009 10:42 am

I've have been on Alesse on and off for the last 4 years and on the pill on and off for the past 14 years. I have not had previous issues with breakthrough bleeding before but my doctor was sure that's what it was. The bleeding lasted up until a day or two before I finished my pack and I did not get a period at all.
I started my new pack and have a couple of days left right now. I have sore breasts but that has been normal about a week before I get my period. What isn't normal this time is how big my breasts are. I'm up a cup size and haven't had any recent weight gain, I've actually lost about 5lbs in the last month thanks to regular exercise and healthy diet. Pregnant? I sort of doubt it but don't rule it out.
My fiance and I are very sexually active and the pill is our only form of birth control. I have an appt with a gyno. on Nov 6th for a previous condition that my doctor referred me for. I have a lump that causes discomfort in my left pelvis area and I suspect that I have an ovarian cyst (I have had one before). I have also been dealing with extreme fatigue in the past several months. A vitamin B12 shot has helped a little with that.
My doctor hasn't given me much insight into any of this, can you shed some light for me?
 Debbie Miller, RN - Wed Nov 04, 2009 8:09 pm

User avatar Hello,
Hormones can cause the symptoms you describe - not just female hormones but also thyroid so I'm glad you are seeing your doctor. I would recommend having some lab work done to check for anemia and hormone problems which can cause the fatigue you describe. It can take a while to correct an iron deficiency.

Abdominal pain is hard to pinpoint since the abdomen has so many organs. Of course a cyst cannot be ruled out and this is another good reason for seeing your doctor. I suspect the reason the doctor has not given you a lot of information is because it will require further investigation to get a diagnosis.

Of course you can take a pregnancy test to see if you might be. About 1% of the women using oral contraceptives does become pregnant. Your risk is increased if you missed two or more pills during the cycle.

I'm sorry I can't give you more information here but I would be guessing.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here